MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RADIUS VITALLIUM ROD 5.5 X 600 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE RADIUS VITALLIUM ROD 5.5 X 600 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 486613601
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/06/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a case a rod broke while bending it with the french bender.**update** per email correspondence with the sales rep, it was reported that "the doctor is okay, just frustrated".
 
Additional Manufacturer Narrative
Method: risk assessment; results: the rep confirmed that there was reverse bending of the rod performed, laser were facing away from the bender, rod broke on the superior end of the rod, long sweeping bend was being performed, rod was not retrieved.Stg states: to contour the rod, a series of small incremental adjustments will bend the rod gradually and help ensure even stress distribution on the rod.Do not contour a bent rod in the opposite direction; bending and unbending the rod." conclusion: the most likely cause of the fracture is too acute bending and rebending of the rod as advised against in the stg.
 
Event or Problem Description
It was reported that during a case, a rod broke while bending it with the french bender.Update: per email correspondence with the sales rep, it was reported that "the doctor is okay, just frustrated.".

Brand Name
RADIUS VITALLIUM ROD 5.5 X 600 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5628846
Report Number0009617544-2016-00173
Device Sequence Number523430
Product Code NKB
UDI-Device Identifier04546540591197
UDI-Public(01)04546540591197
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number486613601
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/03/2016
Supplement Report FDA Received Date10/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1